MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 43MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 43MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6226-2-643
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that, during a bha, there was a foreign material on the device.
 
Event or Problem Description
It was reported that, during a bha, there was a foreign material on the device.
 
Additional Manufacturer Narrative
An event regarding foreign matter involving a centrax head was reported.The event was confirmed.Method & results: device evaluation and results: the device was not returned as the device has been implanted but the blister tray was returned.A piece of material was taped on the blister tray.A material analysis was performed on the returned foreign material taped on the blister tray.Material analysis concluded that "foreign debris was reportedly observed on the centrax duration.Ftir analysis indicated the debris was consistent with poly(methyl methacrylate).Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the reported event for the foreign matter was confirmed based on the returned foreign material taped on the blister tray.The device was used and implanted onto the patient.A material analysis was performed on the returned foreign material taped on the blister tray.Material analysis concluded that "foreign debris was reportedly observed on the centrax duration.Ftir analysis indicated the debris was consistent with poly(methyl methacrylate).Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined." a root cause could not be determined based on the consultation with packaging sme indicating that the mar test result showed that the foreign material was pmma, but their packaging process do not use pmma material.No further investigation is needed at this time.If additional information are received, this investigation will be reopened and re-evaluated.

Brand Name
CENTRAX DURATION 26MM X 43MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8092086
Report Number0002249697-2018-03797
Device Sequence Number1458647
Product Code JDI
UDI-Device Identifier07613327032161
UDI-Public07613327032161
Combination Product (Y/N)N
PMA/510(K) Number
K972792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number6226-2-643
Device Lot NumberWY89K7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;